Response Feedback Abrupt withdrawal from long term use of sedativehypnotic

Response feedback abrupt withdrawal from long term

This preview shows page 2 - 4 out of 9 pages.

Response Feedback : Abrupt withdrawal from long-term use of sedative–hypnotic drugs  should never be attempted because withdrawal symptoms are  serious and potentially fatal. Withdrawal symptoms include agitation,  dysphoria, insomnia, vomiting, diarrhea, ataxia, hallucinations, acute  psychosis, muscle and abdominal cramps, anorexia, and seizures.  These symptoms may occur 12 to 72 hours after the last use of the  drug and may last up to 14 days. The abrupt withdrawal of  benzodiazepines, opioids, and amphetamines does not cause such  severe and potentially fatal withdrawal symptoms. Question 5 1 out of 1 points A nurse who provides care on an acute medicine unit has frequently recommended  the use of nicotine replacement gum for patients who express a willingness to quit  smoking during their admission or following their discharge. For which of the  following patients would nicotine gum be contraindicated? Response Feedback : Nicotine in any dosage form should not be used in patients  immediately after myocardial infarction, or in those with life- threatening arrhythmias or severe or worsening angina pectoris.  Antibiotics, anticoagulants, and renal failure are not contraindications for the use of nicotine as an aid to smoking cessation. Question 6 1 out of 1 points A trauma patient has been receiving frequent doses of morphine in the 6 days since his accident. This pattern of analgesic administration should prompt the nurse to  carefully monitor the patient's Response Feedback: Morphine, like most opioid analgesics, creates a risk for  constipation. The drug is unlikely to influence the patient's  temperature, skin integrity, or urine specific gravity. Question 7 1 out of 1 points A 64-year-old-patient has been prescribed lorazepam (Ativan) because of  increasing periods of anxiety. The nurse should be careful to assess for
Image of page 2
Response Feedback : The patient who has history of alcohol or substance abuse may be a  poor candidate for lorazepam because the patient is more likely to  develop dependence on the drug. Alcohol will also have an additive  effect with lorazepam. A diet high in fat and carbohydrates or nicotine use should not affect the use of lorazepam. Question 8 1 out of 1 points A patient who is experiencing withdrawal from heavy alcohol use have developed  psychosis and been treated with haloperidol. Which of the following assessment  findings should prompt the care team to assess the patient for neuroleptic malignant syndrome?
Image of page 3
Image of page 4

You've reached the end of your free preview.

Want to read all 9 pages?

  • Spring '17
  • adverse effects, Phenytoin, Lorazepam

  • Left Quote Icon

    Student Picture

  • Left Quote Icon

    Student Picture

  • Left Quote Icon

    Student Picture